Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 66, NWS Eureka, CA

October 3, 2012

NWS Eureka, CA issued this small craft advisory at Oct 3, 2012, 10:21 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2012, 10:21 PM PDT (05:21 UTC)
Expired
Oct 4, 2012, 3:34 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WHUS76 KEKA 040521
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1021 PM PDT WED OCT 3 2012


PZZ470-475-041300-
/O.NEW.KEKA.SC.Y.0066.121004T0521Z-121004T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1021 PM PDT WED OCT 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT THURSDAY. 

* WINDS...NORTH 15 TO 25 KT.

* SEAS...NORTH 10 TO 13 FEET AT 10 SEC...HIGHEST IN NW CORNER OF
         THE PZZ470.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
677 
WHUS76 KEKA 041034
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
334 AM PDT THU OCT 4 2012

PZZ470-475-041145-
/O.CAN.KEKA.SC.Y.0066.000000T0000Z-121004T1300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
334 AM PDT THU OCT 4 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 2:59 PM PDT, 7 hours 22 minutes earlier.

Area forecast discussion, Oct 3, 2:59 PM PDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
259 PM PDT WED OCT 3 2012

.SYNOPSIS...COASTAL FOG AND STRATUS WILL RETURN TO THE REGION
LATE TONIGHT AND INTO THE WEEKEND. COOLER TEMPERATURES AND
INCREASING CLOUD COVER CAN BE EXPECTED INLAND THURSDAY THROUGH THE
WEEKEND. RAIN SHOWER CHANCES INCREASE OVER THE WEEKEND INTO EARLY
NEXT WEEK.

&&

.DISCUSSION...THOSE ANXIOUSLY ANTICIPATING THE ARRIVAL OF FOG AND
STRATUS BACK TO THE REGION WILL BE REWARDED HANDSOMELY TONIGHT AS A
SURGE OF LOW CLOUDS IS SEEN CREEPING UP THE COAST ON VISIBLE
SATELLITE IMAGERY. STILL SOME QUESTION ON WHETHER THE CLOUDS AND FOG
WILL MAKE IT AROUND THE CAPE BY MORNING AND FILTER INTO HUMBOLDT BAY
OR REMAIN JUST OFF THE BEACH DUE TO SOME RESIDUAL EAST AND SOUTHEAST
FLOW.  NONETHELESS THOSE TORMENTED BY THE RELENTLESS SUNSHINE AND
HIGHER THAN NORMAL TEMPERATURES ON THE NORTH COAST LATELY CAN RELAX
KNOWING THAT RETURN OF MARINE CLOUDS WILL HAMPER THURSDAY'S
HIGHS RESULTING IN MAX TEMPS OF NEAR 60 AT THE COAST. ACROSS THE
INTERIOR THE WARM TEMPERATURES OF LATE WILL BEGIN TO SLIDE AS WELL
AS AN UPPER LEVEL LOW OFF TO THE SOUTHWEST OF THE REGION WILL
SLOWLY DRIFT EAST-NORTHEAST TOWARD NORTHERN CALIFORNIA. IR
SATELLITE IMAGERY INDICATES AT LEAST WEAK INSTABILITY IS PRESENT
WITHIN THE CORE OF THE UPPER LOW WHERE COOLER UPPER LEVEL
TEMPERATURES ARE LIKELY PRESENT. ON THE EAST SIDE OF THE LOW
CONSIDERABLE MID LEVEL DRY AIR HAS ENTRAINED INTO THE SYSTEM. THUS
AS THE LOW ADVANCES TOWARD THE COAST MOST AREAS SHOULD REMAIN DRY
THROUGH EARLY SATURDAY. BY SATURDAY AFTERNOON THE BEST SOUTH-
SOUTHEASTERLY FLOW AHEAD OF THE SYSTEM SHOULD MOVE INTO THE REGION
WITH GOOD UPPER LEVEL DYNAMICS ON THE EAST SIDE OF THE UPPER LOW.
THUS A SLIGHT CHANCE OF SHOWERS HAS BEEN INCLUDED IN THE MOUNTAINS
ACROSS THE AREA. BY SUNDAY THE UPPER LOW WILL BEGIN TO MOVE EAST
OVER THE CWA AND WILL SLOWLY SHIFT THROUGH THE AREA AND THEN DRIFT
SOUTHEAST MONDAY INTO TUESDAY. WITH MODEL GUIDANCE INDICATING WEAK
TO MODERATE INSTABILITY...AND INSTABILITY INDICATED ON IR
SATELLITE IMAGERY IN THE UPPER LOW AT THIS TIME...AN ISOLATED
THUNDERSTORM OR TWO IS NOT OUT OF THE QUESTION. FOR NOW HAVE
CONTINUED ONLY SHOWERS TO RETAIN CONTINUITY. THIS WILL HAVE TO BE
MONITORED AND MAY NEED CHANGED IN LATER FORECAST PACKAGES.
RAINFALL WITH ANY SHOWER ACTIVITY THAT DOES DEVELOP SHOULD REMAIN
LIGHT. HIGH BOUNDARY LAYER MOISTURE IN THE MODEL GUIDANCE ALONG
THE COAST SATURDAY INTO THE WEEKEND HINTS AT CONTINUED COASTAL
STRATUS...HOWEVER WITH GREATER UPPER LEVEL DYNAMICS AND MIXING
EXPECTED OVER THE WEEKEND IT IS SUSPECTED THAT THE LOW LEVEL
CLOUDS MAY DISSIPATE LEAVING MID AND HIGH LEVEL CLOUD COVER AND
BETTER VISIBILITIES ALONG THE COAST INTO EARLY NEXT WEEK. MUCH
COOLER TEMPERATURES WILL MOVE INTO THE CWA FRIDAY AND THROUGH THE
WEEKEND AS THE UPPER LOW SHIFTS OVER THE AREA WITH NEAR NORMAL TO
SLIGHTLY BELOW NORMAL TEMPS. MOSTLY CLOUDY SKIES SUNDAY THROUGH
MONDAY WILL LIKELY RESTRICT OVERNIGHT LOW TEMPS INTO THE 40S OR
UPPER 30S ACROSS INTERIOR VALLEYS. BY LATE MONDAY NIGHT AND AGAIN
TUESDAY NIGHT CLEARING MAY DEVELOP WITH BETTER RADIATIONAL
COOLING. THIS MAY ALLOW LOW TEMPS TO FALL INTO THE LOWER TO MIDDLE
30S FOR SOME VALLEY LOCATIONS RESULTING...POSSIBLY...IN OUR FIRST
WIDESPREAD INTERIOR FROST OF THE FALL SEASON. RPA/JT

&&

.AVIATION...CLEAR SKIES REMAIN IN PLACE ACROSS THE AREA. SOME
GUSTY NW WINDS ALONG THE COAST ...ESPECIALLY NEAR KCEC. WINDS ARE
EXPECTED TO DIMINISH THIS EVENING AND REMAIN LIGHT OVERNIGHT.
AROUND SUNRISE LIKE YESTERDAY. VIS SAT IS SHOWING COASTAL STRATUS
DOWN BY POINT REYES AS OF 2PM. SOUTHERLY WINDS ARE BEING OBSERVED
AT PT ARENA SO EXPECT THIS WILL BE FAIRLY QUICK TO MOVE UP THE
COAST TONIGHT. MODELS SHOW THIS MOVING UP THE COAST TO PT ARENA BY
11PM AND UP PAST CAPE MENDOCINO BY SUNRISE. THIS BRINGS IT INTO
KACV AND KCEC BY LATE MORNING OR EARLY AFTERNOON.

&&

.MARINE...NORTHERLY WIND ARE QUICKLY DIMINISHING OVER THE
WATERS...ALTHOUGH SEAS ARE REMAINING ELEVATED SLIGHTLY LONGER THAN
EXPECTED. SO EXTENDED THE HAZ SEAS WARNING. ALSO ADDED A HAZ SEAS
WARNING TO THE NORTHERN OUTER WATERS AS THE GALE WARNING WILL
EXPIRE...BUT THE SEAS REMAIN ELEVATED. AN UPPER LEVEL LOW OFFSHORE
IS BRING SOUTHERLY WINDS TO THE WATERS. THE WINDS HAVE ALREADY TURNED
SOUTHERLY AT PT ARENA AND THESE SOUTHERLY WINDS SHOULD BE
SPREADING TO THE NORTH AND WEST TONIGHT. THIS LOW LOOKS TO MAINLY
SIT OFFSHORE AND SPIN THROUGH FRIDAY THEN ON SATURDAY IT BEGINS TO
MOVE EASTWARD AND OUT OF THE AREA. THE SHORT PERIOD NORTHERLY
WAVES WILL DIMINISH SLOWLY TONIGHT FOLLOWING THE WINDS. THURSDAY
AND THURSDAY NIGHT THE SOUTHERLY WINDS INCREASE SLIGHTLY AND
DEVELOP A SHORT PERIOD SOUTHERLY WAVE. THIS LOOKS TO PERSIST
THROUGH FRIDAY NIGHT WHEN THE LOW BEGINS TO MOVE OVER HEAD AND
WINDS DROP OFF. FOR THE WEEKEND INTO EARLY NEXT WEEK WINDS REMAIN
FAIRLY LIGHT AND VARIABLE. BY THE MIDDLE OF NEXT WEEK HIGH
PRESSURE LOOKS TO BUILD BACK INTO THE REGION AND NORTHERLIES
RETURN.

MODELS ARE INDICATING A SERIES LONG PERIOD SOUTHERLY SWELL TRAINS
MOVING THROUGH THE AREA...ALTHOUGH THESE LARGELY REMAIN IN THE 1
TO 3 FT RANGE. THESE LOOK TO PERSIST THROUGH THE PERIOD. ALSO ON
THURSDAY A LONG PERIOD NORTHWEST WAVES BEGINS TO MOVE
IN...HOWEVER HEIGHTS LOOK TO REMAIN LESS THAN TWO FT. A MORE
SIGNIFICANT NW SWELL BEING GENERATED OUT BY THE ALEUTIANS LOOKS TO
BRING ITS FIRST FORERUNNERS TO THE AREA FRIDAY EVENING. THIS LOOKS
TO BUILD TO AROUND 4 TO 5 FT AT 14 SECONDS BY SATURDAY NIGHT. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS
     EVENING PZZ450-475.

     GALE WARNING UNTIL 3 PM PDT THIS AFTERNOON PZZ470.

     HAZARDOUS SEAS WARNING UNTIL 9 PM PDT THIS EVENING PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 3, 4:46 AM PDT, 17 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
446 AM PDT WED OCT 3 2012

CAZ001-002-041200-
REDWOOD COAST-MENDOCINO COAST-
446 AM PDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-041200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
446 AM PDT WED OCT 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ALTHOUGH SLIGHTLY COOLER...VERY WARM TEMPERATURES WILL CONTINUE ACROSS
PORTIONS OF THE INTERIOR THIS AFTERNOON. THE HOTTEST SPOTS IN THE
INTERIOR VALLEYS WILL EXPERIENCE HIGH TEMPERATURES BETWEEN 94 AND
100.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.